MAUDE Adverse Event Report: BIOSENSE WEBSTER INC EZ STEER NAV DS; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER

BIOSENSE WEBSTER INC EZ STEER NAV DS; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Catalog Number BN7TCDF8L
Medical Device Problem Code Positioning Problem (3009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/12/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The bwi product analysis lab received the device for evaluation 19-aug-2024.The device evaluation details: the product was returned to johnson and johnson medtech for evaluation.Johnson and johnson medtech conducted a visual inspection and deflection evaluation of the returned device.Visual analysis of the returned sample revealed that there was a bent and small crack near the second ring.Deflection testing was performed and observed that the tip deflects properly.A manufacturing record evaluation was performed for the finished device 31332518m number, and no internal action was found during the review.The event described could not be confirmed as the device performed without any deflection issues.The tip condition could be related to the manipulation of the device during the procedure; however, this cannot be conclusively determined.As part of johnson and johnson medtech quality process, all devices are manufactured, inspected, and released to approved specifications.Explanation of codes: investigation findings: no device problem found (c19) / investigation conclusions: no problem detected (d14) were selected as related to the customer¿s reported ¿issue on the deflection¿.Investigation findings: mechanical problem identified (c07) / investigation conclusions: cause not established (d15) / component code: tip (g04129) were selected as related to the biosense webster inc.Analysis finding of the ¿bent and small crack near the second ring¿.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent a typical flutter ablation procedure with an ez steer nav ds for which biosense webster¿s product analysis lab (pal) identified a small crack near the second ring.During the procedure, there was an issue on the deflection of the tip of the ablation catheter.The catheter did not bend properly.Another catheter was used in order to complete the procedure successfully.Lengthening of procedure time was of approximately 3 minutes.There was no patient consequence.The biosense webster, inc.Product analysis lab received the device for evaluation and per the evaluation completion on 18-sep-2024 observed it bent and small crack near the second ring.The event was originally considered non-reportable, however, bwi became aware of the small crack near the second ring on 18-sep-2024 and have assessed this returned condition as reportable.

Brand Name
EZ STEER NAV DS
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key20407292
Report Number2029046-2024-03321
Device Sequence Number6480289
Product Code OAD
UDI-Device Identifier10846835003000
UDI-Public(01)10846835003000(17)270508(10)31332518M
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
P010068/S6
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberBN7TCDF8L
Device Lot Number31332518M
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/19/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/18/2024
Initial Report FDA Received Date10/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/10/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown